Louisiana, 2007Damaging Winds in Louisiana, August 11, 2007
August 11, 2007 · NWS SHV · 3 events in 2 counties and zones
A high pressure ridge was in place across the region. The evening of August 11th witnessed generally weak isolated convection over south central Arkansas by 4 pm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A high pressure ridge was in place across the region. The evening of August 11th witnessed generally weak isolated convection over south central Arkansas by 4 pm. This moved southwest into Union Parish, Louisiana. The storm strengthened and given the very warm surface temperatures...there was a threat for damaging thunderstorm wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 1:44 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 11, 1:44 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT SAT AUG 11 2007
.DISCUSSION...
MUCH OF THE FORECAST WILL RESEMBLE THE LYRICS OF AN OLD 80/S HIT...THE
HEAT IS ON AS OF 19Z THIS AFTERNOON...MUCH OF N LA/S AR HAVE HIT
100 DEGREES...INCLUDING SHV...WITH SOME SECTIONS OF E TX FLIRTING WITH
THE CENTURY MARK BY LATE AFTERNOON. THUS...AFTER SEVERAL DAYS OF NOT
VERIFYING THE HEAT ADVISORY...EXCEPT IN SCNTRL AR/THE EASTERN SECTIONS
OF NCNTRL LA FRIDAY...HAVE FINALLY VERIFIED IT ACROSS MOST LOCATIONS IN THE
FOUR STATE REGION THIS AFTERNOON /WIDESPREAD HEAT INDICES OF 106-110
DEGREES/...WITH THE EXCEPTION OF THE FAR W SECTIONS OF E TX. DRIER AIR
IS FINALLY BEGINNING TO MIX DOWN ALONG THE ELONGATED SFC RIDGE AXIS
THAT EXTENDS FROM THE OHIO VALLEY INTO THE COASTAL PLAINS OF S
TX...BUT STILL DANGEROUSLY HIGH HEAT INDICES PERSIST WHERE THIS HAS
OCCURRED. SHORT TERM PROGS ARE IN AGREEMENT WITH THE BOUNDARY LAYER
DRYING OUT CONSIDERABLY OVERNIGHT...ESPECIALLY OVER SCNTRL AR/NCNTRL
LA...AS PW/S DROP TO JUST ABOVE AN INCH. THUS...THESE AREAS WILL
LIKELY BE ABLE TO RADIATE DOWN OVERNIGHT. HOWEVER...MORE MOIST AIR
MASS TO THE W WILL HAVE A HARDER TIME COOLING OFF...REACHING THE
MID/UPPER 70S. DRIER AIR WILL CONTINUE TO MIX WSW SUNDAY...RESULTING
IN LOWER DEWPOINTS MIXING DOWN BY AFTERNOON AREAWIDE. OF
COURSE...EXTENT OF THIS MIXING WILL PLAY KEY IN WHAT HEAT INDICES WILL
DO FOR THE AFTERNOON. WILL KEEP THE HEAT ADVISORY INTACT AREAWIDE
THROUGH 1Z SUNDAY...AS HEAT INDICES APPROACH/POSSIBLY EXCEED THE 105+
DEGREE CRITERIA. WILL ALLOW THE MID SHIFT TO EXTEND THE ADVISORY INTO
MONDAY IF NEEDED...AS THIS WILL FALL IN MY 4TH PERIOD OF THE FORECAST.
BUT 100+ DEGREE TEMPS ARE A GOOD BET FOR MUCH OF NEXT WEEK...AS THE
UPPER RIDGE REMAINS CENTERED FROM KS S INTO NCNTRL TX THROUGH
MIDWEEK...EVEN AMPLIFYING N TO THE CANADIAN BORDER SUNDAY AFTERNOON.
THERE SHOULD BE LITTLE IF ANY CLOUD COVER TO INHIBIT AFTERNOON
INSULATION...ALTHOUGH UPPER RIDGE CENTER WILL BEGIN TO FINALLY WEAKEN
A BIT/SHIFT SE TOWARDS THE MID/LOWER MS VALLEY BY THURSDAY...AS
TROUGHING DIGS ACROSS THE PAC NW. HEAT MAY BEGIN TO SLOWLY EASE BY
LATE NEXT WEEK AS THE RIDGE BEGINS TO WEAKEN A BIT...AND LOW LEVEL
RETURN FLOW FINALLY COMMENCES. 12Z GFS RUN TRIES TO BREAK OFF A PIECE
OF ENERGY FROM UPPER TROUGHING JUST OFF THE ERN SEABOARD EARLY NEXT
WEEK...RETROGRADING THIS ENERGY W ACROSS THE GULF OF MX. SHOULD THIS
PLAY OUT...COULD SEE A RETURN OF SOME RELIEF IN THE FORM OF RAIN BY
LATE NEXT WEEKEND...ALTHOUGH CONFIDENCE REMAINS VERY LOW CONSIDERING
THAT THIS IS 8 DAYS OUT.
PRELIMS ARE NEXT...
15
&&
.AVIATION...
CU FIELD VIRTUALLY NON EXISTENT TODAY...EXCEPT ACROSS PORTIONS OF NE
TX AND SW AR. SFC RIDGING HOLDS STRONG THROUGH SUNDAY AS WINDS GO
LIGHT TONIGHT WITH NE WINDS FOR SUNDAY. MADE MENTION OF SOME PATCHY
FOG/HAZE ACROSS NE TX AS WELL AS SW AR AND NE LA BUT VISIBILITIES
SHOULD NOT DROP BELOW 4 MILES AND JUST FOR AND HOUR OR SO AROUND
DAYBREAK. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 102 75 102 / 0 0 0 0
MLU 72 102 71 102 / 0 0 0 0
DEQ 70 101 70 101 / 0 0 0 0
TXK 75 101 74 101 / 0 0 0 0
ELD 71 103 70 103 / 0 0 0 0
TYR 74 99 74 100 / 0 0 0 0
GGG 74 100 73 100 / 0 0 0 0
LFK 75 100 72 100 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...
GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...
RED RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES: MCCURTAIN.
TX...HEAT ADVISORY UNTIL 8 PM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
15/13Hazardous weather outlook, Aug 11, 11:00 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT AUG 11 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-121100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT AUG 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
VERY HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE REGION
AGAIN THIS AFTERNOON AND EARLY EVENING...RESULTING IN HEAT INDICES
NEAR OR ABOVE 105 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
VERY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE FOUR STATE
REGION THROUGH FRIDAY...RESULTING IN HEAT INDICES NEAR 105 DEGREES
EACH AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
15
Thunderstorm Wind, Union
- When
- August 11, 5:30 PM CST
- Where
- Union County, 5 mi SE of Farmerville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 32.719, -92.339
A few trees were downed near town. A tree fell across a home near Farmerville, Louisiana. The home suffered major damage to the garage...an automobile and a motorcycle.
Thunderstorm Wind, Lincoln
- When
- August 11, 5:55 PM CST
- Where
- Lincoln County, Downsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.620, -92.420
Thunderstorm Wind, Lincoln
- When
- August 11, 5:55 PM CST
- Where
- Lincoln County, 5 mi WNW of Downsville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.648, -92.499
Trees downed along Hwy 33 northeast of Cedarton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 11, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, August 11 to 12, 2007$307,000 · 53 kt wind · 7 events
- Damaging Winds and Lightning Strike in Wisconsin, August 11 to 12, 2007$183,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in Florida, August 11, 2007$252,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Wisconsin, August 11, 20071 injured · $48,000 · 61 kt wind · 27 events
- Damaging Winds in Georgia, August 11, 2007$99,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, August 11, 2007$100,000 · 60 kt wind · 4 events
- Damaging Wind in Colorado, August 11, 2007$30,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 11, 2007$6,000 · 1.75 in hail · 17 events
- Damaging Winds in Georgia, August 11, 200750 kt wind · 15 events
- Damaging Wind in Arizona, August 11, 2007$15,000 · 61 kt wind · 1 event
- Hail and Heavy Rain in Minnesota, August 11, 20070.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56123, 56124, 56125.